Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 9, 2018, 4:09 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 10, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 4:09 AM MST (11:09 UTC)
- In effect from
- Jun 10, 2018, 11:00 AM MST
- Expired
- Jun 10, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4730 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS85 KFGZ 091109 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 409 AM MST Sat Jun 9 2018 AZZ104>107-109-112-115-139-091915- /O.UPG.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ /O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ /O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY... WESTERN MOGOLLON RIM...BLACK MESA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon Country...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area for Saturday and areas along and north of the Mogollon Rim for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ110-111-140-091915- /O.UPG.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ /O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ113-114-116-091915- /O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-091915- /O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Yavapai County Mountains * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
4 follow-up statements
608 WWUS85 KFGZ 091851 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1151 AM MST Sat Jun 9 2018 AZZ104>107-109-112-115-139-100700- /O.CON.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 1151 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU... NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA... ...RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon Country...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area for Saturday and areas along and north of the Mogollon Rim for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-100200- /O.CON.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 1151 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Yavapai County Mountains * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ110-111-113-114-116-140-100700- /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1151 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
009 WWUS85 KFGZ 100149 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 649 PM MST Sat Jun 9 2018 AZZ104>107-109-112-115-139-101000- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 649 PM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM... BLACK MESA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU... NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA... * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon Country...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area for Saturday and areas along and north of the Mogollon Rim for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-100300- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 649 PM MST Sat Jun 9 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS... Wind speeds are decreasing below Red flag criteria this evening and therefore the Red Flag Warning will expire at 7 pm MST. $$ AZZ110-111-113-114-116-140-101000- /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 649 PM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
522 WWUS85 KFGZ 100328 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 828 PM MST Sat Jun 9 2018 AZZ104>107-109>116-139-140-110200- /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 828 PM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR COCONINO, NAVAJO, AND CENTRAL AND NORTHERN APACHE COUNTIES... * AFFECTED AREA...Coconino, Navajo, and central and northern Apache counties for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
097 WWUS85 KFGZ 110153 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 653 PM MST Sun Jun 10 2018 AZZ104>107-109>116-139-140-110300- /O.EXP.KFGZ.FW.W.0023.000000T0000Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 653 PM MST Sun Jun 10 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCONINO, NAVAJO, AND CENTRAL AND NORTHERN APACHE COUNTIES... Wind speeds have decreased below Red Flag criteria this evening. Therefore, the Red Flag Warning will expire at 7 pm MST. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 9, 3:25 AM MST, 44 minutes earlier.
Area forecast discussion, Jun 9, 3:25 AM MST, 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 325 AM MST Sat Jun 9 2018 .SYNOPSIS...Expect above normal temperatures and very dry conditions through at least Monday. Gusty southwest afternoon winds are expected each afternoon, with dangerous fire weather conditions through the weekend. There is a slight chance for high based thunderstorms today over far eastern Arizona. A slow increase in moisture from the south could bring isolated showers and thunderstorms from Wednesday onward. && .DISCUSSION...The fire danger will remain high over the weekend as yet another low pressure system moves across the western United States from today and Sunday. The factor of primary importance today and Sunday will be gusty daytime winds induced by this passing low pressure system. Look for afternoon southwesterly winds of 15 to 25 mph gusting to 35 mph both days (gusting to near 40 mph from Winona, Winslow and St. Johns northward). The result will be even more dangerous fire weather conditions with rapid fire spread should ignition occur. A Red Flag Warning will be in effect both days for these high end fire weather days. The best advice we can offer is just don't mess with anything that could start a fire. Otherwise, there will be just a tickle of moisture over the White Mountains of far east Arizona for a slight chance of high-based thunderstorms. From Monday Onward...The first piece of good news is that the weekend low pressure system will move to the northeast and away from the western states which means lighter winds. The second piece of good news is that models continue to show high pressure building over the southwest United States and moving into a position that would open the door to a push of monsoon moisture. There are a few differences in model solutions but the general timing of the moisture push remains in the Wednesday or Thursday period. Let's keep our finger crossed. && .AVIATION...For the 12Z Package...VFR conditions and clear skies through the next 24 hrs. Winds becoming southwest at 15-20 kts gusting to 25-35 kts after 18z. Winds will diminish after 02z Saturday becoming light and variable overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect periods of critical fire weather conditions across the Coconino and Kaibab Plateaus, Black Mesa, and the Chuska Mountains for Saturday and areas along and north of the Mogollon Rim for Sunday. Southwest winds will increase by Saturday and again on Sunday amid very dry conditions creating dangerous fire weather conditons each afternoon into the early evening. For Saturday, a slight chance of high based thunderstorms remains over southern Apache County. Monday through Wednesday...Dry, warm, and breezy conditions will continue into next week. By Tuesday, moisture begins to increase across the southern portion of the area. A slight chance for thunderstorms will be possible Tuesday across southern Apache County. By Wednesday, moisture becomes more widespread with much of the area seeing a slight chance for isolated thunderstorms. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM this morning to 7 PM MST this evening FOR AZZ104>109-112-115-139. Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>107-109>112-115-139-140. && PUBLIC...McCollum AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.